Isotretinoin-induced pruritic erythematous lesions and acute chest pain in a 15-year-old girl

Am J Emerg Med. 2020 May;38(5):1043.e1-1043.e3. doi: 10.1016/j.ajem.2019.158479. Epub 2019 Nov 15.

Abstract

Isotretinoin is widely used in the treatment of acne vulgaris for more than 30 years (1). In addition to its systemic side effects, isotretinoin may also cause mucocutaneous side effects including cheilitis, nasal hemorrhage, dry skin, itching, rash, pigmented purpuric dermatosis, dry nose, purpura, and photosensitivity. We report a case of a 15-year-old girl given isotretinoin for severe acne vulgaris who developed pruritic erythematous lesions and chest pain 5 min after taking the first dose 20 mg of isotretinoin.

Publication types

  • Case Reports

MeSH terms

  • Acne Vulgaris / drug therapy
  • Adolescent
  • Chest Pain / chemically induced*
  • Coronary Angiography
  • Dermatologic Agents / adverse effects*
  • Dermatologic Agents / therapeutic use
  • Erythema / chemically induced*
  • Female
  • Humans
  • Isotretinoin / adverse effects*
  • Pruritus / chemically induced*

Substances

  • Dermatologic Agents
  • Isotretinoin